Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

The Silverman necessary condition for multiple integrals in the calculus of variations


Author: J. Ernest Wilkins
Journal: Proc. Amer. Math. Soc. 44 (1974), 409-410
MSC: Primary 49B20
MathSciNet review: 0350572
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A necessary condition for a weak relative minimum of a multiple integral in the calculus of variations, recently derived by Silverman, is shown to be a consequence of (and hence equivalent to) the well-known Legendre-Hadamard necessary condition in the special cases of a double, triple or quadruple integral.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 49B20

Retrieve articles in all journals with MSC: 49B20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1974-0350572-5
PII: S 0002-9939(1974)0350572-5
Keywords: Legendre-Hadamard necessary condition
Article copyright: © Copyright 1974 American Mathematical Society